Texas, 2024

Heat in Texas, June 23 to 26, 2024

June 23 to 26, 2024 · NWS SHV · 21 events in 21 counties and zones

An upper level ridge of high pressure expanded across the Southern Plains during the last week of June, before retrograding slightly over the Desert Southwest. Meanwhile, a weak frontal boundary lingered just north of the Ark-La-Tex across the Ozarks and Mid-South region, which aided in compressional heating and low level moisture pooling for several days.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An upper level ridge of high pressure expanded across the Southern Plains during the last week of June, before retrograding slightly over the Desert Southwest. Meanwhile, a weak frontal boundary lingered just north of the Ark-La-Tex across the Ozarks and Mid-South region, which aided in compressional heating and low level moisture pooling for several days. Temperatures climbed into the middle and upper 90s throughout the week with the moisture pooling resulting in very limited mixing of dew points as attendant heat indices ranged from 105-110 degrees each afternoon from June 23rd through June 26th across East and Northeast Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 23, 11:21 AM CST, 39 minutes earlier.

Area forecast discussion, Jun 23, 11:21 AM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1221 PM CDT Sun Jun 23 2024

...New AVIATION...

.UPDATE...
Issued at 1009 AM CDT Sun Jun 23 2024

Upper-level ridge centered over Texas to maintain sufficient
subsidence to allow for temperatures across the region to climb
into the mid to upper 90s. The combination of temperatures and
afternoon dewpoint values in the lower 70s, will drive heat index
values to around 105 degrees today. A Heat Advisory is in effect
for this afternoon and will continue for the next several days.
Forecast is on track this morning with no updates needed at this
time. /05/

&&

.SHORT TERM...
(Sunday through Monday)
Issued at 133 AM CDT Sun Jun 23 2024

After some internal discussion, and some discussion with our
surrounding offices, we just decided to go ahead and issue the
Heat Advisory beginning today. While not all locations in the Heat
Advisory will feel above 105 degrees today, a good portion of the
region will, and almost of it will by Monday. This Heat Advisory
is in effect through at least Tuesday, with extensions the next
few days likely. Aside from the heat, a stray thunderstorm may be
possible in our north zones today, as the flow aloft get pushed
into a pseudo NW pattern, but widespread rainfall is not
anticipated.

/44/

&&

.LONG TERM...
(Monday Night through Sunday)
Issued at 133 AM CDT Sun Jun 23 2024

If I'm being entirely honest, I probably could have issued this
Heat Advisory for the entire week and it would verify. Afternoon
highs will hover in the upper-90s and low-100s well into next
weekend, with heat index values over 105 degrees during this
timeframe as well. Rain chances still appear to increase by
Wednesday as a trough and cold front begin to move through the
Midwest. Unfortunately, the low pressure appears to be forming
farther to east, taking the best rain chances east with it. In
turn, widespread rainfall with this midweek system doesn't appear
likely. Rain chances will linger in our southern zones for the
remainder of the week, as surface flow turns to the south. This
will allow for the typical diurnal convection that are all to used
to seeing around this time of the year.

/44/

&&

.AVIATION...
(18Z TAFS)
Issued at 1214 PM CDT Sun Jun 23 2024

For the 23/18Z TAF update, VFR vis/cigs are likely through the
period with very few exceptions in the forms of -SHRA/VCTS through
24/03Z for MVFR cigs across the far northern airspace and MVFR vis
across the far southern airspace from potential low cloud
development. Surface winds will remain light below 5 kts. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  99  80 100 /   0  10   0  10
MLU  78  97  77  98 /   0  10   0  10
DEQ  74  98  74  97 /   0   0   0  10
TXK  78 100  79  99 /   0  10   0  10
ELD  76  98  76  98 /  10  10   0  10
TYR  77  97  78  98 /   0  10   0   0
GGG  76  98  77  98 /   0  10   0   0
LFK  76  98  75  98 /   0  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT Tuesday for ARZ050-051-059>061-
     070>073.

LA...Heat Advisory until 7 PM CDT Tuesday for LAZ001>006-010>014-
     017>022.

OK...Heat Advisory until 7 PM CDT Tuesday for OKZ077.

TX...Heat Advisory until 7 PM CDT Tuesday for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

SHORT TERM...44
LONG TERM....44
AVIATION...16
Hazardous weather outlook, Jun 23, 1:32 AM CST, 10 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
232 AM CDT Sun Jun 23 2024

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-240745-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
232 AM CDT Sun Jun 23 2024

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
TUESDAY...

.DAY ONE...Today and tonight.

A Heat Advisory is now in effect today, as heat index values will
climb over 105 degrees into the afternoon hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The Heat Advisory will remain in effect until Tuesday, as very little
change is expected in anticipated heat index values. This Heat
Advisory will likely be extended in the coming days, as heat index
values could remain over 105 degrees or most of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 heat. Local standard time, as filed.

Heat, Angelina

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Angelina forecast zone
Reported by
ASOS
Coordinates
31.255, -94.612 (the zone’s center; the record gives no point)

Heat, Bowie

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Bowie forecast zone
Reported by
ASOS
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

Heat, Camp

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Camp forecast zone
Reported by
AWOS
Coordinates
32.973, -94.978 (the zone’s center; the record gives no point)

Heat, Cass

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Cass forecast zone
Reported by
AWOS
Coordinates
33.078, -94.344 (the zone’s center; the record gives no point)

Heat, Cherokee

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Cherokee forecast zone
Reported by
AWOS
Coordinates
31.837, -95.165 (the zone’s center; the record gives no point)

Heat, Franklin

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Franklin forecast zone
Reported by
AWOS
Coordinates
33.176, -95.218 (the zone’s center; the record gives no point)

Heat, Gregg

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Gregg forecast zone
Reported by
ASOS
Coordinates
32.481, -94.817 (the zone’s center; the record gives no point)

Heat, Harrison

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Harrison forecast zone
Reported by
AWOS
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

Heat, Marion

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Marion forecast zone
Reported by
AWOS
Coordinates
32.798, -94.357 (the zone’s center; the record gives no point)

Heat, Morris

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Morris forecast zone
Reported by
AWOS
Coordinates
33.114, -94.733 (the zone’s center; the record gives no point)

Heat, Nacogdoches

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Nacogdoches forecast zone
Reported by
AWOS
Coordinates
31.616, -94.616 (the zone’s center; the record gives no point)

Heat, Panola

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Panola forecast zone
Reported by
AWOS
Coordinates
32.162, -94.306 (the zone’s center; the record gives no point)

Heat, Red River

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Red River forecast zone
Reported by
AWOS
Coordinates
33.621, -95.050 (the zone’s center; the record gives no point)

Heat, Rusk

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Rusk forecast zone
Reported by
AWOS
Coordinates
32.108, -94.762 (the zone’s center; the record gives no point)

Heat, Sabine

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Sabine forecast zone
Reported by
AWOS
Coordinates
31.343, -93.852 (the zone’s center; the record gives no point)

Heat, San Augustine

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
San Augustine forecast zone
Reported by
AWOS
Coordinates
31.394, -94.168 (the zone’s center; the record gives no point)

Heat, Shelby

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Shelby forecast zone
Reported by
AWOS
Coordinates
31.792, -94.145 (the zone’s center; the record gives no point)

Heat, Smith

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Smith forecast zone
Reported by
ASOS
Coordinates
32.375, -95.269 (the zone’s center; the record gives no point)

Heat, Titus

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Titus forecast zone
Reported by
AWOS
Coordinates
33.217, -94.966 (the zone’s center; the record gives no point)

Heat, Upshur

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Upshur forecast zone
Reported by
AWOS
Coordinates
32.736, -94.941 (the zone’s center; the record gives no point)

Heat, Wood

When
June 23, 12:00 PM CST to June 26, 6:00 PM CST
Where
Wood forecast zone
Reported by
AWOS
Coordinates
32.786, -95.382 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1196507, 1196508, 1196509, 1196510, 1196511, 1196512, 1196513, 1196514, 1196515, 1196516, 1196517, 1196518, 1196519, 1196520, 1196521, 1196522, 1196523, 1196524, 1196525, 1196526, 1196527.